MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through a clinical study, that the patient underwent an initial right total elbow arthroplasty.Subsequently, the patient was evaluated due to persistent pain and limited range of motion.Radiographic imaging demonstrates humeral component loosening.The patient is indicated to undergo a future revision; however, no revision procedure has been reported to date.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).The product will not be evaluated by zimmer biomet as it remains implanted in the patient.Once the investigation has been completed, a follow up/final report will be submitted.
 
Event or Problem Description
No additional information is available regarding the incident.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).The following sections have been updated: b4, b5, g1, g3, g6, h2, h4, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed with x-rays and medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).The following sections have been updated: b4, b5, d9, g1, g3, g6, h2, h3, h6, h11.Visual examination of the returned product identified the humeral component was returned with the poly bearing still attached and has bone cement and bio-debris.There is also some wear on the proximal end of the humeral.Damage shown around the distal end where the item/lot are located are from technician removing bone cement to get to the item/lot information.Measured the product identifiers on the print and all were conforming to the specifications of the print.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed with medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information is available regarding the incident.

Brand Name
HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20774074
Report Number0001822565-2024-03705
Device Sequence Number19908753
Product Code JDC
UDI-Device Identifier00889024271340
UDI-Public(01)00889024271340(17)321115(10)65310121
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00840004410
Device Lot Number65310121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/09/2024
05/20/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/16/2024
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age68 YR
Patient SexFemale
Patient Weight116 KG
Patient RaceWhite